December  2019, 39(12): 6843-6864. doi: 10.3934/dcds.2019234

Homogenization of the boundary value for the Dirichlet problem

1. 

Department of Mathematical Sciences, Seoul National University, Seoul 08826, Korea

2. 

Korea Institute for Advanced Study, Seoul 02455, Korea

3. 

Department of Mathematics, Royal Institute of Technology, 100 44 Stockholm, Sweden

* Corresponding author: Sunghan Kim

Dedicated to Luis Caffarelli for His 70th Birthday

Received  June 2018 Revised  January 2019 Published  June 2019

Fund Project: S. Kim was supported by National Research Foundation of Korea (NRF) grant funded by the Korean government (NRF-2014-Fostering Core Leaders of the Future Basic Science Program). K.-A. Lee was supported by This author was supported by Samsung Science and Technology Foundation under Project Number SSTF-BA1701-03. K.-A. Lee also holds a joint appointment with the Research Institute of Mathematics of Seoul National University. H. Shahgholian was supported in part by Swedish Research Council. This project was part of an STINT (Sweden)-NRF (Korea) research cooperation program.

In this paper, we give a mathematically rigorous proof of the averaging behavior of oscillatory surface integrals. Based on ergodic theory, we find a general geometric condition which we call irrational direction dense condition, abbreviated as IDDC, under which the averaging takes place. It should be stressed that IDDC does not imply any control on the curvature of the given surface. As an application, we prove homogenization for elliptic systems with Dirichlet boundary data, in $ C^1 $-domains.

Citation: Sunghan Kim, Ki-Ahm Lee, Henrik Shahgholian. Homogenization of the boundary value for the Dirichlet problem. Discrete & Continuous Dynamical Systems, 2019, 39 (12) : 6843-6864. doi: 10.3934/dcds.2019234
References:
[1]

H. Aleksanyan, Slow convergence in periodic homogenization problems for divergence-type elliptic operators, SIAM J. Math. Anal., 48 (2016), 3345-3382.  doi: 10.1137/15M1040165.  Google Scholar

[2]

H. AleksanyanH. Shahgholian and P. Sjölin, Applications of Fourier analysis in homogenization of Dirichlet problem Ⅰ. Pointwise estimates, J. Differential Equations, 254 (2013), 2626-2637.  doi: 10.1016/j.jde.2012.12.017.  Google Scholar

[3]

H. AleksanyanH. Shahgholian and P. Sjölin, Applications of Fourier analysis in homogenization of Dirichlet problem Ⅱ. $L^p$-estimates, Arch. Rational Mech. Anal., 215 (2015), 65-87.  doi: 10.1007/s00205-014-0774-5.  Google Scholar

[4]

S. ArmstrongT. KuusiJ.-C. Mourrat and C. Prange, Quantitative analysis of boundary layers in periodic homogenization, Arch. Rational Mech. Anal., 226 (2017), 695-741.  doi: 10.1007/s00205-017-1142-z.  Google Scholar

[5]

M. Avellaneda and F.-H. Lin, Compactness methods in the theory of homogenizations, Comm. Pure Appl. Math., 40 (1987), 803-847.  doi: 10.1002/cpa.3160400607.  Google Scholar

[6]

M. Avellaneda and F.-H. Lin, Homogenization of Poisson's kernel and applications to boundary control, J. Math. Pures Appl., 68 (1989), 1-29.   Google Scholar

[7]

A. Bensoussan, J. L. Lions and G. Papanicolaou, Asymptotic Analysis for Periodic Structures, 2$^{nd}$ edition, American Mathematical Society, Providence, Rhode-Island, 1978.  Google Scholar

[8]

S. Choi and I. Kim, Homogenization for nonlinear PDEs in general domains with oscillatory Neumann boundary data, J. Math. Pures Appl., 102 (2014), 419-448.  doi: 10.1016/j.matpur.2013.11.015.  Google Scholar

[9]

S. ChoiI. Kim and K.-A. Lee, Homogenization of Neumann boundary data with fully nonlinear operator, Analysis & PDE, 6 (2013), 951-972.  doi: 10.2140/apde.2013.6.951.  Google Scholar

[10]

H. Dong and S. Kim, Green's matrices of second order elliptic systems with measurable coefficients in two dimensional domains, Trans. Amer. Math. Soc., 361 (2009), 3303-3323.  doi: 10.1090/S0002-9947-09-04805-3.  Google Scholar

[11]

W. Feldman, Homogenization of the oscillating Dirichlet boundary condition in general domains, J. Math. Pures Appl., 101 (2014), 599-622.  doi: 10.1016/j.matpur.2013.07.003.  Google Scholar

[12]

D. Gérard-Varet and N. Masmoudi, Homogenization in polygonal domains, J. Eur. Math. Soc., 13 (2011), 1477-1503.  doi: 10.4171/JEMS/286.  Google Scholar

[13]

D. Gérard-Varet and N. Masmoudi, Homogenization and boundary layers, Acta Math., 209 (2012), 1-46.  doi: 10.1007/s11511-012-0083-5.  Google Scholar

[14]

S. Hofmann and S. Kim, The Green function estimates for strongly elliptic systems of second order, Manuscripta Math., 124 (2007), 139-172.  doi: 10.1007/s00229-007-0107-1.  Google Scholar

[15]

C. KenigF.-H. Lin and Z. Shen, Periodic homogenization of Green and Neumann functions, Comm. Pure Appl. Math., 67 (2014), 1219-1262.  doi: 10.1002/cpa.21482.  Google Scholar

[16]

C. Prange, Asymptotic analysis of boundary layer correctors in periodic homogenization, SIAM J. Math. Anal., 45 (2013), 345-387.  doi: 10.1137/120876502.  Google Scholar

[17]

E. Stein, Harmonic Analysis : Real-Variable Methods, Orthogonality, and Oscillatory Integrals, Vol. 43, Princeton University Press, New Jersey, 1993.  Google Scholar

[18]

Z. Shen and J. Zhuge, Boundary layers in periodic homogenization of Neumann problems, Comm. Pure Appl. Math., 71 (2018), 2163-2219.  doi: 10.1002/cpa.21740.  Google Scholar

[19]

J. Zhuge, Homogenization and boundary layers in domains of finite type, Comm. Partial Differential Equations, (2018), 1–36. doi: 10.1080/03605302.2018.1446160.  Google Scholar

show all references

References:
[1]

H. Aleksanyan, Slow convergence in periodic homogenization problems for divergence-type elliptic operators, SIAM J. Math. Anal., 48 (2016), 3345-3382.  doi: 10.1137/15M1040165.  Google Scholar

[2]

H. AleksanyanH. Shahgholian and P. Sjölin, Applications of Fourier analysis in homogenization of Dirichlet problem Ⅰ. Pointwise estimates, J. Differential Equations, 254 (2013), 2626-2637.  doi: 10.1016/j.jde.2012.12.017.  Google Scholar

[3]

H. AleksanyanH. Shahgholian and P. Sjölin, Applications of Fourier analysis in homogenization of Dirichlet problem Ⅱ. $L^p$-estimates, Arch. Rational Mech. Anal., 215 (2015), 65-87.  doi: 10.1007/s00205-014-0774-5.  Google Scholar

[4]

S. ArmstrongT. KuusiJ.-C. Mourrat and C. Prange, Quantitative analysis of boundary layers in periodic homogenization, Arch. Rational Mech. Anal., 226 (2017), 695-741.  doi: 10.1007/s00205-017-1142-z.  Google Scholar

[5]

M. Avellaneda and F.-H. Lin, Compactness methods in the theory of homogenizations, Comm. Pure Appl. Math., 40 (1987), 803-847.  doi: 10.1002/cpa.3160400607.  Google Scholar

[6]

M. Avellaneda and F.-H. Lin, Homogenization of Poisson's kernel and applications to boundary control, J. Math. Pures Appl., 68 (1989), 1-29.   Google Scholar

[7]

A. Bensoussan, J. L. Lions and G. Papanicolaou, Asymptotic Analysis for Periodic Structures, 2$^{nd}$ edition, American Mathematical Society, Providence, Rhode-Island, 1978.  Google Scholar

[8]

S. Choi and I. Kim, Homogenization for nonlinear PDEs in general domains with oscillatory Neumann boundary data, J. Math. Pures Appl., 102 (2014), 419-448.  doi: 10.1016/j.matpur.2013.11.015.  Google Scholar

[9]

S. ChoiI. Kim and K.-A. Lee, Homogenization of Neumann boundary data with fully nonlinear operator, Analysis & PDE, 6 (2013), 951-972.  doi: 10.2140/apde.2013.6.951.  Google Scholar

[10]

H. Dong and S. Kim, Green's matrices of second order elliptic systems with measurable coefficients in two dimensional domains, Trans. Amer. Math. Soc., 361 (2009), 3303-3323.  doi: 10.1090/S0002-9947-09-04805-3.  Google Scholar

[11]

W. Feldman, Homogenization of the oscillating Dirichlet boundary condition in general domains, J. Math. Pures Appl., 101 (2014), 599-622.  doi: 10.1016/j.matpur.2013.07.003.  Google Scholar

[12]

D. Gérard-Varet and N. Masmoudi, Homogenization in polygonal domains, J. Eur. Math. Soc., 13 (2011), 1477-1503.  doi: 10.4171/JEMS/286.  Google Scholar

[13]

D. Gérard-Varet and N. Masmoudi, Homogenization and boundary layers, Acta Math., 209 (2012), 1-46.  doi: 10.1007/s11511-012-0083-5.  Google Scholar

[14]

S. Hofmann and S. Kim, The Green function estimates for strongly elliptic systems of second order, Manuscripta Math., 124 (2007), 139-172.  doi: 10.1007/s00229-007-0107-1.  Google Scholar

[15]

C. KenigF.-H. Lin and Z. Shen, Periodic homogenization of Green and Neumann functions, Comm. Pure Appl. Math., 67 (2014), 1219-1262.  doi: 10.1002/cpa.21482.  Google Scholar

[16]

C. Prange, Asymptotic analysis of boundary layer correctors in periodic homogenization, SIAM J. Math. Anal., 45 (2013), 345-387.  doi: 10.1137/120876502.  Google Scholar

[17]

E. Stein, Harmonic Analysis : Real-Variable Methods, Orthogonality, and Oscillatory Integrals, Vol. 43, Princeton University Press, New Jersey, 1993.  Google Scholar

[18]

Z. Shen and J. Zhuge, Boundary layers in periodic homogenization of Neumann problems, Comm. Pure Appl. Math., 71 (2018), 2163-2219.  doi: 10.1002/cpa.21740.  Google Scholar

[19]

J. Zhuge, Homogenization and boundary layers in domains of finite type, Comm. Partial Differential Equations, (2018), 1–36. doi: 10.1080/03605302.2018.1446160.  Google Scholar

[1]

Guillaume Bal, Wenjia Jing. Homogenization and corrector theory for linear transport in random media. Discrete & Continuous Dynamical Systems, 2010, 28 (4) : 1311-1343. doi: 10.3934/dcds.2010.28.1311

[2]

Joel Fotso Tachago, Giuliano Gargiulo, Hubert Nnang, Elvira Zappale. Multiscale homogenization of integral convex functionals in Orlicz Sobolev setting. Evolution Equations & Control Theory, 2021, 10 (2) : 297-320. doi: 10.3934/eect.2020067

[3]

Oleksandr Boichuk, Victor Feruk. Boundary-value problems for weakly singular integral equations. Discrete & Continuous Dynamical Systems - B, 2021  doi: 10.3934/dcdsb.2021094

[4]

Mengjie Zhang. Extremal functions for a class of trace Trudinger-Moser inequalities on a compact Riemann surface with smooth boundary. Communications on Pure & Applied Analysis, , () : -. doi: 10.3934/cpaa.2021038

[5]

Carlos Fresneda-Portillo, Sergey E. Mikhailov. Analysis of Boundary-Domain Integral Equations to the mixed BVP for a compressible stokes system with variable viscosity. Communications on Pure & Applied Analysis, 2019, 18 (6) : 3059-3088. doi: 10.3934/cpaa.2019137

[6]

Sergey E. Mikhailov, Carlos F. Portillo. Boundary-Domain Integral Equations equivalent to an exterior mixed BVP for the variable-viscosity compressible Stokes PDEs. Communications on Pure & Applied Analysis, 2021, 20 (3) : 1103-1133. doi: 10.3934/cpaa.2021009

[7]

Jie-Wen He, Chi-Chon Lei, Chen-Yang Shi, Seak-Weng Vong. An inexact alternating direction method of multipliers for a kind of nonlinear complementarity problems. Numerical Algebra, Control & Optimization, 2021, 11 (3) : 353-362. doi: 10.3934/naco.2020030

[8]

Monia Capanna, Jean C. Nakasato, Marcone C. Pereira, Julio D. Rossi. Homogenization for nonlocal problems with smooth kernels. Discrete & Continuous Dynamical Systems, 2021, 41 (6) : 2777-2808. doi: 10.3934/dcds.2020385

[9]

Micol Amar, Daniele Andreucci, Claudia Timofte. Homogenization of a modified bidomain model involving imperfect transmission. Communications on Pure & Applied Analysis, , () : -. doi: 10.3934/cpaa.2021040

[10]

Yila Bai, Haiqing Zhao, Xu Zhang, Enmin Feng, Zhijun Li. The model of heat transfer of the arctic snow-ice layer in summer and numerical simulation. Journal of Industrial & Management Optimization, 2005, 1 (3) : 405-414. doi: 10.3934/jimo.2005.1.405

[11]

Zhi-Min Chen, Philip A. Wilson. Stability of oscillatory gravity wave trains with energy dissipation and Benjamin-Feir instability. Discrete & Continuous Dynamical Systems - B, 2012, 17 (7) : 2329-2341. doi: 10.3934/dcdsb.2012.17.2329

[12]

Ahmad Mousavi, Zheming Gao, Lanshan Han, Alvin Lim. Quadratic surface support vector machine with L1 norm regularization. Journal of Industrial & Management Optimization, 2021  doi: 10.3934/jimo.2021046

[13]

Youjun Deng, Hongyu Liu, Xianchao Wang, Dong Wei, Liyan Zhu. Simultaneous recovery of surface heat flux and thickness of a solid structure by ultrasonic measurements. Electronic Research Archive, , () : -. doi: 10.3934/era.2021027

[14]

Guido De Philippis, Antonio De Rosa, Jonas Hirsch. The area blow up set for bounded mean curvature submanifolds with respect to elliptic surface energy functionals. Discrete & Continuous Dynamical Systems, 2019, 39 (12) : 7031-7056. doi: 10.3934/dcds.2019243

[15]

Vo Anh Khoa, Thi Kim Thoa Thieu, Ekeoma Rowland Ijioma. On a pore-scale stationary diffusion equation: Scaling effects and correctors for the homogenization limit. Discrete & Continuous Dynamical Systems - B, 2021, 26 (5) : 2451-2477. doi: 10.3934/dcdsb.2020190

[16]

Elena K. Kostousova. External polyhedral estimates of reachable sets of discrete-time systems with integral bounds on additive terms. Mathematical Control & Related Fields, 2021  doi: 10.3934/mcrf.2021015

[17]

Saima Rashid, Fahd Jarad, Zakia Hammouch. Some new bounds analogous to generalized proportional fractional integral operator with respect to another function. Discrete & Continuous Dynamical Systems - S, 2021  doi: 10.3934/dcdss.2021020

[18]

Yang Zhang. A free boundary problem of the cancer invasion. Discrete & Continuous Dynamical Systems - B, 2021  doi: 10.3934/dcdsb.2021092

[19]

Francesca Bucci. Improved boundary regularity for a Stokes-Lamé system. Evolution Equations & Control Theory, 2021  doi: 10.3934/eect.2021018

[20]

Madalina Petcu, Roger Temam. The one dimensional shallow water equations with Dirichlet boundary conditions on the velocity. Discrete & Continuous Dynamical Systems - S, 2011, 4 (1) : 209-222. doi: 10.3934/dcdss.2011.4.209

2019 Impact Factor: 1.338

Metrics

  • PDF downloads (160)
  • HTML views (342)
  • Cited by (2)

Other articles
by authors

[Back to Top]